Jump to content

Cipralex And Weight


Lexapro (cipralex) Weight gain or Loss?  

14 members have voted

  1. 1. Did you gain or lose weight while taking cipralex?

    • Gained Weight
    • Lost weight
    • No difference in weight


Recommended Posts

  • 4 weeks later...

I've been eating a lot less on lexapro, but that may be because my anxiety has gone down so I don't stress eat and my depression has gone up, so I have a lack of appetite. I'm not sure if I've lost weight but it feels that way.

Link to comment
Share on other sites

  • 2 months later...

If im not eating more how would i gain weight? cause im having this problem with effexor and i think cipralex also.

I believe that's because some of these drugs can cause whats called "metabolic syndrome", in which your body starts metabolizing food more slowly, and you gain weight and belly fat. (you can google it) So you're not necessarily even eating that much more. I had it when I was on lithium for about 10 days and had to stop, I was so horrified at the weight I was gaining so quickly.

It's usually associated with drugs for schizophrenia and epilepsy, but a lot of these drugs like Abilify are now being used as boosters for depression, and lithium has always caused it.

To me it's a really unfortunate side-effect of some meds because when you're depressed the last thing you want is to start gaining weight & feel worse.

Edited by ellemint
Link to comment
Share on other sites

  • 2 months later...

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...